Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 202, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 13, 2009, 7:20 PM EST for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Dec 14, 2009, 8:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2009, 7:20 PM EST (00:20 UTC)
- In effect from
- Dec 14, 2009, 8:00 AM EST
- Expired
- Dec 14, 2009, 2:41 PM EST
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River near Hutsonville (HUTI2).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 13, 6:05 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 13, 6:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 605 PM EST SUN DEC 13 2009 .AVIATION...DISCUSSION FOR 140000Z TAF ISSUANCE. WIDESPREAD CEILINGS AROUND 020 LATE THIS AFTERNOON TRAPPED UNDER STRONG INVERSION BELOW 025-045 BASED ON THIS MORNING/S SOUNDING DATA. MODEL DATA SUGGEST INVERSION WILL HOLD INTO MONDAY...SO EXPECTING THESE CEILINGS TO LINGER THROUGH AND BEYOND 141200Z. COOLING OF THE BOUNDARY LAYER UNDER THE INVERSION SHOULD LEAD TO SOME MVFR VISIBILITY RESTRICTIONS AFT ABOUT 140800Z...ALTHOUGH WITH SURFACE WINDS PICKING UP LATER TONIGHT...NOT TOO CONVINCED THAT WIDESPREAD IFR CONDITIONS WILL DEVELOP. && .DISCUSSION...ACROSS THE FORECAST AREA THIS AFTERNOON...TEMPERATURES ARE GENERALLY IN THE UPPER 30S TO THE LOWER 40S...EXCEPT THE MID 40S FAR SOUTHWEST...UNDER AN EXPANSIVE TRAPPED STRATUS DECK. DEWPOINTS ARE GENERALLY IN THE MID 30S TO AROUND 40...AND WINDS ARE LIGHT OUT OF THE WEST. REGIONAL 88D MOSAICS SHOW PRECIPITATION HAS ENDED ACROSS THE AREA. FORECAST FOCUS OF THE DAY WILL BE SKY COVER AND AFFECT ON SHORT TERM TEMPERATURES...AND POTENTIAL FOR LIGHT PRECIP TOMORROW. MORNING MODELS WERE IN DECENT AGREEMENT...AND DIFFERENCES WILL HAVE LITTLE IMPACT ON FINAL FORECAST. WEAK SURFACE LOW WILL DEVELOP AND PUSH NORTHEASTWARD LATE TONIGHT AND THROUGH THE DAY TOMORROW. ISENTROPIC SURFACES SHOW WEAK LIFT EARLY TOMORROW...BUT COLUMN IS VERY DRY ABOVE TRAPPING INVERSION...AND ISENTROPIC LIFT BECOMES NEUTRAL...OR EVEN WITH SOME DOWNGLIDE LATE IN THE DAY. MOISTURE INCREASES ALOFT SLIGHTLY LATER...BUT STRONGEST OMEGA PER BUFKIT PROFILES IS IN THE DRIEST PORTION OF THE COLUMN. WITH VERY MOIST LOW LEVELS...FEEL THAT MOST LIKELY OUTCOME IS PERHAPS SOME SPRINKLES OR DRIZZLE...AND HAVE GONE WITH THAT AND A 14 POP TOMORROW. EARLY IN THE OVERNIGHT...FRONT MAY NOT BE QUITE THROUGH THE AREA...AND HAVE KEPT CHANCE OF SPRINKLES/DRIZZLE IN THE FAR EAST. REMAINDER OF THE SHORT TERM IS DRY...AS ANOTHER ARCTIC HIGH SETTLES OVER THE AREA. STRONG TRAPPING INVERSION REMAINS IN PLACE THROUGH AT LEAST TUESDAY MORNING...AND THUS SEE NO REASON WHY EXTENSIVE CLOUD DECK SHOULD NOT REMAIN IN PLACE. THIS WILL SERVE TO LIMIT DIURNAL RANGES OF TEMPERATURES THROUGH THE SHORT TERM. ON TEMPERATURES...LEANED TOWARD THE COMBINATION OF MOS THAT BEST DEPICTED LIMITED DIURNAL RANGE EXPECTED...WHICH MEANT WARM MAV ON LOWS...AND COOL MET ON HIGHS THROUGHOUT THE SHORT TERM. EVEN WARM MAV APPEARS TO UNDERDO DEWPOINTS OVERNIGHT WITH NO OBVIOUS SOURCE OF DRY ADVECTION...AND BUMPED ABOVE MAV FOR TONIGHT. IN THE EXTENDED...LONG RANGE MODELS WERE ALL OVER THE PLACE A BIT REGARDING PLACEMENT AND STRENGTH OF LARGE UPPER LOW THAT APPEARS TO WORK ITS WAY TOWARD THE NORTHEASTERN CORNER OF THE COUNTRY LATE IN THE WEEK. UNTIL BETTER CONSENSUS IS ACHIEVED...CHOOSE TO STICK WITH DRY FORECAST IN THE EXTENDED RATHER THAN PEPPER WITH A LOT OF SLIGHT CHANCE/BELOW CLIMO POPS. ON TEMPS...GENERALLY WENT WITH HPC GUIDANCE...WHICH WAS GENERALLY AT OR NEAR MIX OF OPERATIONAL GFS AND GFS ENSEMBLE GUIDANCE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NIELD AVIATION...JAS
Hazardous weather outlook, Dec 13, 6:59 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 659 AM EST SUN DEC 13 2009 INZ021-028>031-035>049-051>057-060>065-067>072-141200- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 659 AM EST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 63 hr |
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 63 hr |
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 58 hr |
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 19 hr |
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Sullivan, Vigo | 19 hr |
| Dec 13, 7:20 PM EST | River Flood Warning | IND | Knox, Sullivan | 19 hr |
| Dec 14, 2:31 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 44 hr |
| Dec 14, 2:31 PM EST | River Flood Warning | IND | Gibson, Knox | 44 hr |
Nearby
River Flood Warnings in Indiana, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.